Print this page    •   Back to Web version of article

Press Release
Recent Updates to Invirase Package Insert

June 11, 2008

Roche Laboratories, Inc. has updated their package insert for their protease inhibitor, Invirase (saquinavir) to include the following drug interaction information and include new warnings regarding coadministration of Invirase/ritonavir and digoxin (used in the treatment of various cardiac conditions).

Updated drug interaction information has been added on five products in the product package insert revision:

  1. Digoxin (see Warnings; see also Clinical Pharmacology Table 2, Precautions, Drug Interactions, Table 6) A new Warning has been added. Caution should be exercised when Invirase and digoxin are coadministered. Coadministration results in a significant increase in serum concentration of digoxin; therefore, the serum concentration of digoxin should be monitored and the dose of digoxin may need to be reduced.
  2. Garlic capsules (see Warnings; see also Precautions, Drug Interactions) No data are available for the coadministration of Invirase/ritonavir with garlic capsules. A Warning has been added that the coadministration of garlic capsules and saquinavir is not recommended due to the potential for garlic capsules to induce the metabolism of saquinavir, which may result in subtherapeutic saquinavir concentrations.
  3. Methadone (see Precautions, Drug Interactions; see also Clinical pharmacology, Table 2) Methadone levels are decreased and the dosage of methadone may need to be increased when coadministered with Invirase/ritonavir.
  4. Tipranavir/ritonavir (see Precautions, Drug Interactions) Combining saquinavir with tipranavir/ritonavir is not recommended due to a decrease in saquinavir levels with coadministration.
  5. Omeprazole (see Precautions, Drug Interactions) When Invirase/ritonavir is coadministered with omeprazole, saquinavir concentrations are increased significantly. If omeprazole or another proton pump inhibitor is taken concomitantly with Invirase/ritonavir, caution is advised and monitoring for potential saquinavir toxicities is recommended, particularly gastrointestinal symptoms, increased triglycerides, and deep vein thrombosis.




This article was provided by U.S. Food and Drug Administration. You can find this article online by typing this address into your Web browser:
http://www.thebody.com/content/art47068.html

General Disclaimer: TheBody.com is designed for educational purposes only and is not engaged in rendering medical advice or professional services. The information provided through TheBody.com should not be used for diagnosing or treating a health problem or a disease. It is not a substitute for professional care. If you have or suspect you may have a health problem, consult your health care provider.